CSN Login
Members Online: 1

You are here

Depression and being tired

jankev
Posts: 4
Joined: Jan 2011

I had my first chemo on Wednesday and they removed it on Friday, now today Sunday, I'm feeling tired and depressed. Is this normal?

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Depress ..well depends of every one!
Cheer up mate!
Hugs!

jankev
Posts: 4
Joined: Jan 2011

My next treatment is on Feb. 9 and I'm a little nervous. I'm not sure what to expect. The doctor is only giving half treatments and removing them on Fridays. I have a fanny pack the chemo comes in.

bruins1971's picture
bruins1971
Posts: 227
Joined: Nov 2010

Depression is certainly part of the joy cancer gets when they join our life. But it does not have to be part of your life. This is all so new to you and so you will need to learn how to deal with this demon and it's effects on your life. You will have days when you almost forget the cancer is there and you feel normal and yes you will also have depressed days but hopefully they are few and far between as time goes on. As for the chemo it sounds like you are on the normal treatment plan the bag you take home for two days most of us in here have had at one point. I pray you have a good support team at home but if not you have found one here. All you need to do is ask and you will get the support you need. If you want us to pray for you just ask, if you want advice just ask, if you want to just vent then type away. Again welcome to our group although it's a group none of us want to be part of it is the cards we have been dealt for right now.

God Bless,
Bobby in Dallas

jankev
Posts: 4
Joined: Jan 2011

Thank you for your support. My son lives in upstate New York and I live in New Hampshire, but he does come for the 3 days I have the fanny pack. It's good to know there is someone I can talk to.

jankev
Posts: 4
Joined: Jan 2011

I have been really constipated lately and don't know what to do. I've taken a senna-s tablet but still feel terrible. I had this before and they helped but last night my stomach hurt so bad I couldn't sleep. Is there something someone could recommed for this or should I just wait for the triage nurse to call me back?

WinneyPooh's picture
WinneyPooh
Posts: 318
Joined: Jul 2009

I have had alot of chemo somewhere around 20 treatments, about the time i started back last spring, i asked my onc. to reduce the stroids ( they are mixed with the drugs for reasons help the chemo work) unfortunately they cause depression, mood swings and anger issues. they also make sleep impossible.

they should beable to reduce the amount gradually, this will help.

Also make sure you walk outside on the days you have the bag, it will help to releive stress and help you sleep.

if this doesnot help try getting a sleep aide/ like ambien.

I don't suggest anti depress drug, the side effects are to great and it takes awhile before they have any positive effects.

Good luck and be happy you have a plan for recovery.

Live love and laugh

penny

geotina's picture
geotina
Posts: 2123
Joined: Oct 2009

Welcome to the board. I can't speak to the depression part but the tired part, yes, yes and yes again. My hubby is the one with the cancer and when he had the fanny pac, he was very, very fatigued once it gets removed. I always said that was his biggest enemy, the fatigue. So yes being tired is so very normal. It does get better after a few days.

As far as depression, you have cancer, you have to carry around a chemo pack, your world has been turned upside down so I would think it is very normal to be very down, just don't let it get out of control, if you feel it is, talk to someone to get you through it whether it be a counselor, your doc or best friend.

Take care - Tina

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

same thing when I was going through chemo. I just called it one of my down days and just relaxed as much as I could.

chicoturner's picture
chicoturner
Posts: 285
Joined: Apr 2009

Oh Yes! Just figure that for a couple of days after the removal of the pump you will need to regroup! You will and you will feel good again just before your next treatment! I tried to picture those as the days the chemo was really working hard on me!! Best to you. Jean

thxmiker's picture
thxmiker
Posts: 1282
Joined: Oct 2010

Keep up a good attitude! It is difficult at first. I started walking my dogs more, get out to a book store, etc.... Find a reason no matter how crappy you feel to get out. I always felt better when I get out. I was also exhausted when I came home.

Find reasons to have lunch with friends and colleagues.

Our thoughts and prayers are with you!
best Always, mike

Lori-S's picture
Lori-S
Posts: 1286
Joined: Sep 2010

NORMAL??? YES ....

If you are receiving FOLFOX (which it sounds like) then you are most likely receiving steroids with them. Dexamethsone is the most common given. This drug will keep you kind of wired for a couple of days and then you will feel a real drop in energy and attitude. Tired and depression might be used to describe it. This is on top of all the new feelings and concerns that go along with the diagnosis. Learn to just accept that this is the way you feel and not fight it too hard. Save your energy for fighting the cancer and not fighting with yourself over how you're feeling. Rest if you need to, cry if you need to and keep marching forward. This too shall pass. HUGS

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

Hey Jan (I'm just going to assume your name is Jan because of the jankev name, but do correct me if I'm wrong) :D

Tired + Depression = totally normal side affects. Constipation, Diarrhea, headaches and nausea are also common side affects. It doesn't mean everyone is going to get them all but chances are you'll get a couple to one degree or another. Once you realize that anything that is different than what is the "norm" for you can be put down to chemo effects, you will get better at just ignoring it and using what energy you have for other things. Also, never ever forget that your doctors are there for you but they can't fix something unless you tell them. They will prescribe to you the standard chemo combos for your particular cancer (colon? rectal?) and the amount they give you is based on a lot of factors such as age, weight, health, where the cancer is, etc. etc. So, everyone is going to react somewhat differently. You and I could be on the exact same chemo drug and you get tired and depressed whereas I may be bouncing off the ceilings, cleaning out the apartment and going for a full Spring clean in February (hmmmm... it does sound like I should be thinking about that, doesn't it?) .

Soooo, if you do get a side affect that is particularly annoying or you feel it's a bit out of control, make sure you talk to your oncologist and explain exactly what the side affect is... and chances are your oncologist can fix the problem with either a medication or changing the dosage, etc.

Anywho... welcome to Club CC.... sorry you had to join us but hey, the membership is free :D :D

Cheryl

Subscribe to Comments for "Depression and being tired"